# SDR 5APR20150604125

- Difficulty date: June 4, 2015
- Submitted: June 8, 2015
- Operation: General aviation
- Aircraft: N712BC
- Make and model: Pilats PC1245
- Aircraft serial: 448
- Aircraft time: 4,027 hours, 4,461 cycles
- Engine: Pwa PT6A67B
- Engine time: 4,027 hours, 4,461 cycles
- Propeller: Hartzl HCE4A3D
- System (JASC): 2210 · Autopilot System
- Part: Autopilot Sys
- Part number: 065000860017
- Part serial: X1855
- Condition: Faulty
- Location: Zone 200
- Part time: 2,230 hours, 2,267 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON DESCENT, THE FLIGHT CREW REPORTED: AUTOPILOT DISCONNECTED IN FLIGHT FOLLOWED BY ELECTRICAL ODOR AND SMOKE IN COCKPIT".  THE CREW DECLARED AN EMERGENCY, THE ACFT LANDED SAFELY WITHOUT INCIDENT.  DURING TROUBLESHOOTING,THE AUTO PILOT MODE CONTROLLER WAS FOUND TO BE FAULTY AND THE SOURCE OF THE ELECTRICAL ODOR.  THE MODE CONTROLLER/GLARESHIELD WIRING HARNESS WAS INSPECTED WITH NO DEFECTS FOUND. THE MODE CONTROLLER WAS DEFERRED IAW MEL 22-1 WHERE IT REPOSITIONED TO PSM FOR REPLACEMENT OF THE MODE CONTROLLER. MODE CONTROLLER, PN 065-00086-0017 WAS R & R IAW 12-A-22-10-05-00A-920A-A.  OPS TESTED GOOD WITH NO FURTHER DEFECTS FOUND IAW 12-A-22-10-00-00A-903A-A.
